Alert archive / Oklahoma / Red Flag Warnings in 2018
Red Flag Warning 12, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 15, 2018, 3:58 PM CDT for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 16, 2018, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2018, 3:58 PM CDT (20:58 UTC)
- In effect from
- Mar 16, 2018, 11:00 AM CDT
- Expired
- Mar 16, 2018, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2376 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 15, 12:45 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 15, 12:45 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1245 PM CDT Thu Mar 15 2018
.DISCUSSION...
The 18Z aviation discussion follows....
&&
.AVIATION...
Low pressure over southeast Colorado will move into Kansas by this
time tomorrow. Wind speeds will remain relatively high this
afternoon, with a modest drop around sunset, including a slight
backing in direction. From west to east across the region tomorrow
morning, starting around 12Z in the west, to about 16Z along
I-35, winds will increase again in speed--and shift to more
westerly. No other aviation weather concerns are currently
expected.
CmS
&&
.PREV DISCUSSION... /issued 634 AM CDT Thu Mar 15 2018/
DISCUSSION...
12Z TAFs.
AVIATION...
South winds will increase this morning and continue to be gusty
through the day and overnight. Only mid-high level clouds are
expected through most of the period. There will be some potential
for MVFR stratus towards 12Z Friday with increasing moisture
moving in from Texas, although have not added any to the TAFs
quite yet as it may be very late or after 12Z.
PREV DISCUSSION... /issued 421 AM CDT Thu Mar 15 2018/
DISCUSSION...
We know we sound like a broken record, but fire weather concerns
continue to be the main issue in the forecast over the next few
days. Dewpoints will be increasing across much of the area today,
but may be a little late to arrive as dewpoints are still just in
the mid 30s to lower 40s across central Texas this morning. Still,
the moisture return will keep minimum afternoon humidities above
20 percent across much of the area... except in the northwestern
and western edge of the forecast area. With humidity expected to
fall to near or below 20 percent, will upgrade the fire weather
watch to a Red Flag Warning, and add Woods, Alfalfa and Major
Counties where moisture will be late to arrive.
Tomorrow, dry air will move into the area behind a dryline and
Pacific front, and much of the area will see minimum humidity
below 20 percent. Winds will also be increasing as a storm system
moves over the Plains and this will lead to critical fire weather
conditions across portions of the area, especially northwest. We
will also continue to watch the track of the surface low as it
moves east through the Central Plains. If it moves across at a
latitude much lower than currently forecast, the stronger winds
will be possible which will bring more widespread critical fire
weather conditions. Given the expected low RH, breezy conditions,
and location of the low level thermal trough, will go ahead and
issue a fire weather watch for much of the area.
Elevated to near-critical conditions will continue for the next
few days with warm temperatures and areas of low humidity. Sunday
and Monday look to be the breeziest days.
As far as precipitation chances, there are low chances of showers
tonight in the east as the models show some slight QPF signal
associated with an initial shortwave ahead of the main system. But
chances are not high. There is a somewhat higher chances on
Saturday night and Sunday with moisture return and a shortwave
ahead of the next trough.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 53 77 44 / 0 10 0 0
Hobart OK 77 49 78 42 / 0 10 0 0
Wichita Falls TX 78 54 80 45 / 0 10 0 0
Gage OK 80 48 76 36 / 0 0 0 0
Ponca City OK 78 55 77 39 / 0 10 0 0
Durant OK 75 60 79 50 / 0 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Friday morning through Friday evening
for OKZ004>042-044>046-050.
Red Flag Warning until 8 PM CDT this evening for OKZ004>006-
009>011-014-021-033-034-036.
TX...Fire Weather Watch from Friday morning through Friday evening
for TXZ083>090.
Red Flag Warning until 8 PM CDT this evening for TXZ083-084-087.
&&
23/10/23Hazardous weather outlook, Mar 15, 11:54 AM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1154 AM CDT Thu Mar 15 2018 OKZ004>048-050>052-TXZ083>090-161700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1154 AM CDT Thu Mar 15 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Fire Weather... Warm, windy, and dry conditions will lead to near-critical to critical fire weather conditions this afternoon across far western and northwestern Oklahoma and western north Texas. A Red Flag Warning is in effect for today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Fire Weather... Elevated to Critical fire weather conditions will develop each afternoon from Friday through Tuesday, mainly across western and central Oklahoma and western north Texas. A Fire Weather Watch is in effect Friday across much of Oklahoma and all of western north Texas. .Thunderstorms... There is a chance of thunderstorms across Oklahoma and western north Texas Saturday through Sunday night. There is a risk for some strong to severe thunderstorms on Sunday afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:35 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 37 more | 11 hr |
| Mar 15, 4:35 AM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Ellis, Greer, Harmon, Harper and 5 more | 15 hr |
Nearby
Red Flag Warnings in Oklahoma, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.